Alert archive / Arizona / Dust Storm Warnings in 2012

Dust Storm Warning 2, NWS Phoenix, AZ

May 9, 2012

NWS Phoenix, AZ issued this dust storm warning at May 9, 2012, 4:36 PM MST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2012, 4:36 PM MST (23:36 UTC)
Expired
May 9, 2012, 7:00 PM MST
In force
2 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WWUS75 KPSR 092336
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
436 PM MST WED MAY 9 2012


AZZ023-028-100100-
/O.NEW.KPSR.DS.W.0002.120509T2336Z-120510T0100Z/
GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...MESA...PHOENIX...APACHE JUNCTION...
CASA GRANDE...FLORENCE
436 PM MST WED MAY 9 2012

...DUST STORM WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* AFFECTED AREA...SOUTHEAST VALLEY AND NORTHWEST PINAL COUNTY
  INCLUDING CHANDLER...GILBERT...MESA...QUEEN CREEK...SAN TAN
  VALLEY...AND SUN LAKES.

* TIMING...GUSTY WINDS AND BLOWING DUST WILL CONTINUE THROUGH 6 PM
  THIS EVENING.

* WINDS...SUSTAINED 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* VISIBILITY...LESS THAN ONE QUARTER MILE.

* IMPACTS...LOW VISIBILITIES DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE
AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. USE EXTRA CAUTION AND SLOW DOWN
WHILE DRIVING...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY
AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON
THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS
POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE
WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
3 follow-up statements
470 
WWUS75 KPSR 100024
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
524 PM MST WED MAY 9 2012

AZZ022-027-100200-
/O.EXB.KPSR.DS.W.0002.000000T0000Z-120510T0200Z/
NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...
GILA BEND
524 PM MST WED MAY 9 2012

...DUST STORM WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* AFFECTED AREA...TONOPAH...COTTON CENTER...GILA BEND AND INTERSTATES
  8 AND 10 ACROSS WESTERN MARICOPA COUNTY.

* TIMING...GUSTY WINDS AND BLOWING DUST WILL CONTINUE THROUGH 6 
  PM THIS EVENING. 

* WINDS...SUSTAINED 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* VISIBILITY...LESS THAN ONE QUARTER MILE.

* IMPACTS...LOW VISIBILITIES DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE
AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. USE EXTRA CAUTION AND SLOW DOWN
WHILE DRIVING...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY
AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON
THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS
POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE
WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.

&&

$$

AZZ023-028-100130-
/O.CON.KPSR.DS.W.0002.000000T0000Z-120510T0100Z/
GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...MESA...PHOENIX...APACHE JUNCTION...
CASA GRANDE...FLORENCE
524 PM MST WED MAY 9 2012

...DUST STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A DUST STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* AFFECTED AREA...SOUTHEAST VALLEY AND NORTHWEST PINAL COUNTY 
  INCLUDING CHANDLER...GILBERT...MESA...QUEEN CREEK...SAN TAN 
  VALLEY...AND SUN LAKES. 

* TIMING...GUSTY WINDS AND BLOWING DUST WILL CONTINUE THROUGH 6 
  PM THIS EVENING. 

* WINDS...SUSTAINED 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* VISIBILITY...LESS THAN ONE QUARTER MILE.

* IMPACTS...LOW VISIBILITIES DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE
AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. USE EXTRA CAUTION AND SLOW DOWN
WHILE DRIVING...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY
AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON
THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS
POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE
WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
463 
WWUS75 KPSR 100052
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
552 PM MST WED MAY 9 2012

AZZ023-028-100200-
/O.EXP.KPSR.DS.W.0002.000000T0000Z-120510T0100Z/
GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...MESA...PHOENIX...APACHE JUNCTION...
CASA GRANDE...FLORENCE
552 PM MST WED MAY 9 2012

...DUST STORM WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

THE DUST STORM WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. 

GUSTY OUTFLOW WINDS HAVE DECREASED OVER THE LAST HALF HOUR AND
WIDESPREAD RAINFALL HAVE DISPERSED AND CLEARED MUCH OF THE SUSPENDED
DUST. THEREFORE...THE DUST STORM WARNING HAS BEEN CANCELLED.

$$

AZZ022-027-100200-
/O.CON.KPSR.DS.W.0002.000000T0000Z-120510T0200Z/
NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...
GILA BEND
552 PM MST WED MAY 9 2012

...DUST STORM WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A DUST STORM WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING. 

* AFFECTED AREA...TONOPAH...COTTON CENTER...GILA BEND AND 
  INTERSTATES 8 AND 10 ACROSS WESTERN MARICOPA COUNTY. 

* TIMING...GUSTY WINDS AND BLOWING DUST WILL CONTINUE THROUGH 6 
  PM THIS EVENING. 

* WINDS...SUSTAINED 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* VISIBILITY...LESS THAN ONE QUARTER MILE.

* IMPACTS...LOW VISIBILITIES DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE
AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. USE EXTRA CAUTION AND SLOW DOWN
WHILE DRIVING...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY
AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON
THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS
POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE
WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
398 
WWUS75 KPSR 100152
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
652 PM MST WED MAY 9 2012


AZZ022-027-100300-
/O.EXP.KPSR.DS.W.0002.000000T0000Z-120510T0200Z/
NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...
GILA BEND
652 PM MST WED MAY 9 2012

...DUST STORM WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE DUST STORM WARNING FOR WESTERN MARICOPA COUNTY WILL EXPIRE AT 7
PM MST THIS EVENING.


$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this dust storm warning went out at May 9, 3:15 PM MST, 1 hour 21 minutes earlier.

Area forecast discussion, May 9, 3:15 PM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
315 PM MST WED MAY 9 2012

.SYNOPSIS...
LOW PRESSURE WILL CONTINUE TO SLIDE ALONG THE ARIZONA AND MEXICO
BORDER TONIGHT WITH HIGH PRESSURE BUILDING BACK INTO THE REGION BY
THE WEEKEND. SEASONALLY TYPICAL TEMPERATURES WILL INCREASE BY THE
END OF THE WEEK...WITH WIDESPREAD 100 DEGREE READINGS EXPECTED IN
THE LOW DESERTS BY THE WEEKEND. THUNDERSTORM ACTIVITY MAY BE MORE
EXTENSIVE TODAY...MAINLY EAST OF PHOENIX...AS MORE LOW LEVEL
MOISTURE IS PULLED INTO THE REGION FROM THE EAST. DRY WEATHER IS
ANTICIPATED FOR THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...
THE UPPER LEVEL LOW WHICH HAS RESULTED IN THE INCREASED MOISTURE
ALONG WITH SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS SOUTHEAST AND
SOUTH CENTRAL ARIZONA WILL CONTINUE ITS TRACK OVER NORTHERN MEXICO
OVER THE NEXT 36 HOURS. THUNDERSTORM DEVELOPMENT HAS BEEN MAINLY
OVER TUCSONS AREA AND THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX.
SOME CONVECTION OVER SOUTHERN GILA COUNTY EARLY THIS AFTERNOON WILL
LIKELY BE SHORT LIVED AS IT HEADS INTO NORTHWEST PINAL AND NORTHEAST
MARICOPA COUNTIES...HOWEVER OUTFLOW WINDS AND BLOWING DUST ARE
LIKELY FROM THUNDERSTORMS ACROSS THE VALLEY THIS EVENING.

LOOKING AT TUCSONS MORNING AND SPECIAL 18Z SOUNDINGS...THERE IS
DEFINITELY AN INCREASE IN THE BOUNDARY LAYER MOISTURE WITH DEW
POINTS IN THE UPPER 30S AND LOW TO MID 40S OVER MOST OF THE REGION.
MODEL ANALYSIS CONTINUES TO SHOW DECENT MIXING RATIOS OVER SOUTHEAST
ARIZONA WITH VALUES OVER 7G/KG AND ACROSS SOUTHERN GILA COUNTY WITH
VALUES JUST OVER 5G/KG...WHICH HAS LED TO MLCAPES IN THE 500-1000
J/G RANGE. AS THE UPPER LOW EXITS TO THE SOUTHEAST AND DIURNAL
HEATING CEASES...THUNDERSTORM ACTIVITY SHOULD SLOWLY WANE THROUGH
THE EVENING HOURS.

PROGRESSIVE TROUGH THROUGH THE NORTHERN PLAINS AND SOUTHERN CANADIAN
PROVINCES WILL HAVE PULLED THE CURRENT SOUTHWEST CONUS CUTOFF SYSTEM
INTO THE SOUTHERN PLAINS BY FRIDAY. RATHER FLAT SHORTWAVE RIDGING
WILL BUILD THROUGH THE REGION OVER THE WEEKEND WITH H5 HEIGHTS
GENERALLY EITHER SIDE OF 582DM. OPERATIONAL MODELS MAINTAIN SOME
SEMBLANCE OF A HEIGHT FIELD WEAKNESS AND TROUGHING OVER THE CNTRL
ROCKIES THROUGH THE BEGINNING OF NEXT WEEK...HOWEVER EFFECTS ON
SENSIBLE WEATHER WITHIN THE FORECAST AREA APPEARS NEGLIGIBLE.
1000-850MB THICKNESSES INCREASE AND BECOME DIURNALLY STEADY AROUND
144DM (ALBEIT NOT QUITE AS HIGH VIA GFS FORECASTS) YIELDING
TEMPERATURES IN A MUCH ABOVE AVERAGE RANGE. HAVE TRENDED HIGHS
TOWARDS AND ABOVE THE WARMEST GUIDANCE MEMBERS BASED ON PAST
TRENDS...WITH SEVERAL CONSECUTIVE DAYS ABOVE THE 100F THRESHOLD
EXPECTED FOR LOW DESERT LOCATIONS.

&&

.AVIATION...
SOUTH CENTRAL AZ INCLUDING...KPHX...KIWA...AND KSDL...

...GUSTY OUTFLOW WINDS AND AREAS OF BLOWING DUST NEAR KIWA EARLY
THIS AFTERNOON AND NEAR KPHX AND KSDL BY MID TO LATE AFTERNOON...

THROUGH 20Z WED...SCT CLDS AOA 20 THSD FT...EAST TO SOUTHEAST WIND 8
TO 14 KTS...FRM 20Z WED TO 03Z THU...SOUTHEAST WIND 8 TO 15
KTS...BKN CLDS NEAR 7-8 THSD AGL...THUNDERSTORMS DEVELOPING OVER THE
MOUNTAINS EAST TO SOUTHEAST OF KSDL AND KIWA WITH A HIGH PROBABILITY
OF STRONG THUNDERSTORM WIND GUSTS OR OUTFLOW BOUNDARIES SPREADING TO
NEAR KIWA BY 20-21Z...KPHX BY 21-22Z...AND KSDL BY 22-23Z. THE BEST
CHANCE FOR VISIBILITY RESTRICTIONS IN BLOWING DUST WILL BE AT KIWA
AND KPHX. THUNDERSTORMS TO RAPIDLY DIMINISH AFTER 03Z AS SOLAR
HEATING IS LOST...BEST DYNAMICS MOVE TO THE EAST...AND AIRMASS
STABILIZES.

SOUTHEAST CALIFORNIA...AND SOUTHWEST AZ...INCLUDING KIPL...KBLH...

CIGS AOA 20 THSD FT AND TYPICAL DIURNAL WIND TRENDS THRU THE TAF
FORECAST PERIOD.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
STRONG HIGH PRESSURE AT THE SURFACE AND ALOFT WILL KEEP SKIES CLEAR
AND TEMPERATURES ABOVE NORMAL THROUGH THE PERIOD. WIDESPREAD 100 TO
105 DEGREE READINGS ARE EXPECTED ACROSS THE LOWER DESERTS EACH
AFTERNOON. GENERALLY LIGHT DIURNAL WINDS ARE EXPECTED. MINIMUM
RELATIVE HUMIDITIES WILL FALL TO BETWEEN 5 AND 10 PERCENT EACH DAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...CDEWEY/MO
AVIATION...PERCHA
FIRE WEATHER...PERCHA
Hazardous weather outlook, May 9, 4:09 AM MST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
409 AM MST WED MAY 9 2012

AZZ024-101200-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
409 AM MST WED MAY 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF AFTERNOON AND EVENING HIGH BASED AND DRY
THUNDERSTORMS. THE STORMS HAVE THE POTENTIAL TO PRODUCE STRONG AND
GUSTY WINDS IN EXCESS OF 50 MPH AS WELL AS SOME BLOWING DUST IN THE
LOWER ELEVATIONS. ALSO...THE STORMS CAN PRODUCE DEADLY CLOUD TO
GROUND LIGHTNING. STRONG WINDS ALONG WITH RELATIVELY LOW HUMIDITIES
CAN PROMOTE HIGH FIRE DANGER AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ022-023-027-028-101200-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
409 AM MST WED MAY 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE
HIGHER TERRAIN EAST OF PHOENIX...AND A FEW STORMS MAY MOVE INTO THE
EASTERN DESERT FRINGES DURING THE LATE AFTERNOON OR EVENING HOURS.
ALTHOUGH THE CHANCE OF STORMS MOVING INTO THE LOWER DESERTS IS RATHER
SLIM THERE IS A MUCH BETTER CHANCE THAT STRONG GUSTY OUTFLOW WINDS
SPREAD WESTWARD AND INTO THE SOUTH CENTRAL DESERTS...INCLUDING THE
GREATER PHOENIX METROPOLITAN AREA. SOME OF THE STRONGER WIND GUSTS
COULD EXCEED 45 MPH...AND PRODUCE DENSE BLOWING DUST WHICH WOULD
MAKE FOR HAZARDOUS DRIVING CONDITIONS. THUNDERSTORMS THAT DEVELOP
HAVE THE POTENTIAL TO GENERATE DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, May 9, 4:08 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
408 PM MST WED MAY 9 2012

AZZ022-023-028-092345-
PINAL AZ-MARICOPA AZ-
408 PM MST WED MAY 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EXTREME NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 445 PM MST

AT 405 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG OUTFLOW WINDS EXTENDING FROM NORTH OF SCOTTSDALE...TO EAST
MESA. THE WINDS SHOULD MOVE SOUTHWEST ACROSS THE PHOENIX METRO
AREA...FOLLOWED BY BRIEF HEAVY RAINS.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   FALCON FIELD AIRPORT...
   PARADISE VALLEY...
   MESA...
   TEMPE...
   EAST AND CENTRAL PHOENIX...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LOCAL BLOWING DUST IS POSSIBLE...ESPECIALLY AS WINDS ENTER THE
SOUTHEAST VALLEY. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL
OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR
HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3381 11191 3382 11181 3372 11179 3370 11171
      3350 11169 3347 11158 3321 11159 3321 11209
      3322 11208 3329 11220 3325 11222 3329 11259
      3378 11260 3380 11207 3393 11207 3393 11190
TIME...MOT...LOC 2304Z 069DEG 7KT 3361 11178

WOODALL
Local storm report, May 9, 4:09 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
409 PM MST WED MAY 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             5 E QUEEN CREEK         33.24N 111.56W
05/09/2012  E0.25 INCH       PINAL              AZ   TRAINED SPOTTER

&&

EVENT NUMBER PSR1200083

MB
Local storm report, May 9, 4:16 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
416 PM MST WED MAY 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     DUST STORM       3 S COOLIDGE            32.94N 111.53W
05/09/2012                   PINAL              AZ   TRAINED SPOTTER

            VSBY 1 8 MILE

&&

EVENT NUMBER PSR1200084

MB
Local storm report, May 9, 4:18 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
418 PM MST WED MAY 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     DUST STORM       5 NE CASA GRANDE        32.94N 111.67W
05/09/2012                   PINAL              AZ   TRAINED SPOTTER

            VSBY 1 4 MILE

&&

EVENT NUMBER PSR1200085

MB
Local storm report, May 9, 4:32 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
432 PM MST WED MAY 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             1 E APACHE JUNCTION     33.40N 111.53W
05/09/2012  E0.25 INCH       PINAL              AZ   TRAINED SPOTTER

&&

EVENT NUMBER PSR1200086

MB
Local storm report, May 9, 4:36 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
436 PM MST WED MAY 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     DUST STORM       6 NNW CASA GRANDE       32.97N 111.77W
05/09/2012                   PINAL              AZ   TRAINED SPOTTER

            ONE EIGHTH MILE VISIBILITY...35 MPH GUSTS

&&

EVENT NUMBER PSR1200087

WOODALL

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:46 PM MSTSpecial Weather StatementPSR44 min
May 9, 4:07 PM MSTSpecial Weather StatementPSRPinal53 min
May 9, 4:08 PM MSTSpecial Weather StatementPSRMaricopa37 min
May 9, 4:20 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal40 min
May 9, 4:24 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal51 min
May 9, 4:56 PM MSTSpecial Weather StatementPSRMaricopa49 min

Nearby

Dust Storm Warnings in Arizona, 2012Every dust storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.